MAUDE Adverse Event Report: MICROLINE SURGICAL M/L-10 MULTI-FIRE CLIP APPLIER, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL M/L-10 MULTI-FIRE CLIP APPLIER, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 1002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Chronic Obstructive Pulmonary Disease (COPD) (2237)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject suffered from a neoplasm of the lower rectum, so an abdominoperineal robotic amputation of the rectum was performed on a prone position laparoscopically.Three robotic trocars were performed, one in the right flank, one in the left flank and one in the suprapubic area.During the surgery, the root of the inferior mesenteric artery and vein are ligated with hem-o-lock.The closure was performed at perineal level with permacol mesh and fixed with prolene stitches.The amputation lasted a total of 9 hours and was successfully performed.At the end of the surgery, a significant thoracic-facial subcutaneous emphysema was observed due to the long surgical procedure of 9 hours duration, with pneumoperitoneum leakage.The subject was admitted to the icu area intubated and since the patient had good ventilatory mechanics, with adequate gas exchange, extubation was decided the following day after ruling out the presence of pneumothorax on x-ray and a positive leak test for airway patency.The patient completed the respiratory rehabilitation program during his hospital stay without further complications.According to the investigator´s criteria, the sae has been determined to be related to the procedure (causal), but not related to the investigational device.
 
Event or Problem Description
The date of the sae onset was on (b)(6) 2023, but the site was aware of this event by the end of last week (10mar2023), reporting this information to us early this morning.The reported sae has been described as subcutaneous emphysema, which led to a medical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.

Brand Name
M/L-10 MULTI-FIRE CLIP APPLIER, REUSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key16544924
Report Number1223422-2022-00018
Device Sequence Number17640652
Product Code GEI
UDI-Device Identifier00811099010388
UDI-Public00811099010388
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K013695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1002
Device Catalogue Number1002
Was Device Available for Evaluation? No
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale